Thyroid Problems/Throat irritation


Dear dr. Kulaks I:
I am a 65 year old female. I have been on 100 micrograms of thyroxine for hypothyroidism for several years. For last three months, I am having persistent dry cough and hoarse voice. Blood and x-ray of the chest did not indicate any problem. I also take beta blocker for high blood pressure and stopping it did not help.
Thank you for your kind help.

Hello R.Anand,
Warm welcome to you!
Can you pls send what medicines you take daily? Also any other symptoms like fever, cold, sinus infection etc? If its not the side effect of drugs or infection, it could be because of following reasons:
GERD (increased acidity in stomach)
inhalation of dust and smoke/fumes

There are many other possible conditions. Is there wheezing or sound while you are breathing? any difficulty in swallowing food? Has the condition being worsened day by day? Difficulty in breathing? nausea or vomiting? bad breath?

For me it seems to be GERD.

Thanking you!

Thyroid Problems

All Answers

Answers by Expert:

Ask Experts


Dr.Shrinidhi Kulkarni


Dont hesitate to ask your health related queries. 24 X 7 ready to provide solutions to your health concerns. All questions are welcome ! Speciallly Endocrinology.


Working as a Doctor in Primary Health care Centre.

KIMS, Bangalore

MBBS, Intership in Internal Medicine

©2016 All rights reserved.